International Journal of Mathematics and Mathematical Sciences
Volume 4 (1981), Issue 4, Pages 763-774

Qualitative properties of solutions of certain fourth order linear differential equations

W. E. Taylor Jr.

Department of General Academics, Texas A & M at Galveston, Galveston 77553, Texas, USA

Received 23 January 1980

Copyright © 1981 W. E. Taylor. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


This work considers differential equations of the form (py)+qy+ry=0 where p,q and r are positive continuous functions defined on [0,). The main concentration is on the oscillatory and asymptotic behavior of the solutions. Such an investigation is important because the above equation often arises in the study of mechanical vibrations.